MAUDE Adverse Event Report: ZIMMER GMBH ZNN, CMN LAG SCREW¸ 10.5 MM, 100 MM, INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER GMBH ZNN, CMN LAG SCREW¸ 10.5 MM, 100 MM, INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical products and therapy date.Detail of product: item number 47249321110, item name cmn femoral nail, ccd 125, left, 10 mm, 21.5 cm, lot #:2978853.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that during surgery although the lag screw was inserted inside the nail, it couldn't inserted till the proper position.
 
Event or Problem Description
Please refer to report 0009613350-2019-00543.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend considering the following event is identified: assembly issue.Event description: it was reported that during implantation of a cm nail system on (b)(6) 2019, the lag screw could not be correctly inserted into the already implanted nail.Surgery was finished with an alternative product.Moreover it is mentioned, that the outer diameter of the lag screw might be out of specifications.Review of received data: no medical data or any other case-relevant documents received.Two pictures have been received.One of them shows, that the lag screw does not fit through the bore hole of a cm nail.Device analysis: visual examination: the lag screw as well as the set screw has been returned for an investigation.The lag screw shows a few fine scratches.No other conspicuousness found.See pictures attached.Measurement: the outer diameter of the lag screw has been measured with the micrometer (caliper mt 2044) and was found to be with 10.53mm out of the specification of ø 10.5 -0.02/-0.05 as defined in the product drawing.Additionally the lag screw was tested with the gauge of id (b)(4) which was also used during manufacturing to test the outer diameter of the lag screw.The gauge could not be fitted on the outer diameter of the lag screw.Review of product documentation: all involved devices are intended for treatment.Dhr review: in the dhr it is indicated on page 38, that the outer diameter all 90 produced parts have been measured using the gauge 10.5.Conclusion: it was reported that during implantation of a cm nail system on (b)(6) 2019, the lag screw could not be correctly inserted into the al nail.The lag screw has been returned and the outer diameter was found to be out of specifications.Therefore the reported event can be confirmed.Based on the available information further investigation ((b)(4)) has been initiated to determine the necessity of potential corrective and/or preventive actions.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
ZNN, CMN LAG SCREW¸ 10.5 MM, 100 MM, INCLUDING SET SCREW
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8949610
Report Number0009613350-2019-00543
Device Sequence Number14057966
Product Code HSB
UDI-Device Identifier00889024298453
UDI-Public00889024298453
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberN/A
Device Catalogue Number47-2485-100-10
Device Lot Number2977933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1